MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the angiography showed the tumor was located in the rear traffic.The echelon 10 catheter was used and when the axium was first inserted, after the angiography, it was observed that the coil formed into a perfect basket and then it was detached mechanically.During the detachment, it was found that the coil could not complete the detachment.It still could not be detached after multiple attempts to detach.The product was replaced with the same model and the surgery was successfully completed.The physician attempted to detach the coil with the instant detacher.The physician did try another instant detacher 3 times.In addition, a manual attempt at detachment via hypotube 3 times.There were no patient symptoms or complications associated with this event.The devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating segment of the right internal carotid artery with a max diameter of 3.7mm and a 2.6mm neck diameter.It was noted the patient's blood flow was high and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported prior to coil non-detachment there were no issues encountered.Pushwire damage was not observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, and within a dispenser coil.There was no instant detacher returned with the device.Visual inspection/damage location details: the axium prime pushwire was found broken distal to break indicator, indicative that a manual detachment was attempted at this location.The actuator interface, positive load indicator, break indicator and coupler tube were not returned for analysis, therefore, mechanical detachment attempts using an instant detacher could not be confirmed.The release wire was extending out of proximal end ~8.6cm.No damages were found with remaining portion of the pushwire.The coin was found to be present and pushed up against the lumen stop, with the shield coil present and intact.The implant coil was found still attached to the pushwire but damage.No other anomalies were observed.¿testing/analysis: a manual detachment attempt was performed by pulling back the exposed release wire however, the coin was found stuck within the lumen stop.The outer jacket was removed to confirm that the coin was still against the lumen stop.A second attempt was made to retract the release wire, resulting in the release wire breaking distal to the coin.The lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00277¿ and found to be within specification.As the release wire was stuck within the lumen stop, the implant coil could not be detached, and the retainer ring inner diameter (id) could not be measured.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached, however the cause cannot be determined.It is possible that the coin was jammed within the lumen stop and contributed towards the non-detach, based on the returned device, the implant coil was found damaged; however, the cause of the damage could not be determined.Possible causes for coil damage are patient vessel tortuosity and advancing device against resistance.Since the instant detacher was not returned, any contribution of the instant detacher to the non-detachment could not be determined.There was no non-conformance to specifications identified that led to the reported issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12800808
Report Number2029214-2021-01449
Device Sequence Number17529760
Product Code KRD
UDI-Device Identifier00847536031920
UDI-Public00847536031920
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot NumberB092258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/17/2021
01/18/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/13/2021
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient SexMale